Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 78, NWS Gaylord, MI

August 23, 2011Benzie County, Leelanau County, Manistee County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 23, 2011, 10:45 PM EDT for Benzie County, Leelanau County, Manistee County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2011, 10:45 PM EDT (02:45 UTC)
Expired
Aug 23, 2011, 11:30 PM EDT
In force
45 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Benzie County, MI, Leelanau County, MI, Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WUUS53 KAPX 240245
SVRAPX
MIC019-089-101-240330-
/O.NEW.KAPX.SV.W.0078.110824T0245Z-110824T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1045 PM EDT TUE AUG 23 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHWESTERN LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHERN MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1130 PM EDT

* AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 18 MILES NORTHWEST OF FRANKFORT TO ONEKAMA...AND MOVING EAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRANKFORT...BEULAH...EMPIRE...THOMPSONVILLE...PIERPORT...ONEKAMA...
  ARCADIA...NORWALK...ELBERTA...BENZONIA...KALEVA...HONOR...PLATTE
  TOWNSHIP...COPEMISH...GLEN HAVEN...GLEN ARBOR...BURDICKVILLE...
  BENDON...LAKE ANN AND MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4437 8627 4456 8623 4469 8627 4474 8617
      4474 8612 4477 8608 4490 8608 4492 8605
      4500 8614 4500 8610 4492 8605 4491 8600
      4498 8594 4494 8584 4500 8578 4477 8572
      4477 8582 4436 8582 4427 8633
TIME...MOT...LOC 0245Z 256DEG 36KT 4486 8641 4438 8625
WIND...HAIL 60MPH <.50IN

$$
3 follow-up statements
971 
WWUS34 KAPX 240300
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1100 PM EDT TUE AUG 23 2011

MIC019-089-101-240330-
/O.CON.KAPX.SV.W.0078.000000T0000Z-110824T0330Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
1100 PM EDT TUE AUG 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LEELANAU...NORTHERN MANISTEE AND BENZIE COUNTIES UNTIL 1130 PM EDT...

AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 13 MILES NORTHWEST OF GLEN HAVEN TO KALEVA...MOVING EAST AT 40 
MPH.

LOCATIONS IMPACTED INCLUDE...
  EMPIRE...THOMPSONVILLE...HONOR...PLATTE TOWNSHIP...COPEMISH...GLEN
  HAVEN...GLEN ARBOR...BURDICKVILLE...BENDON...LAKE ANN...MAPLE
  CITY...CEDAR...WALLIN AND GOOD HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4437 8627 4456 8623 4469 8627 4474 8617
      4474 8612 4477 8608 4490 8608 4492 8605
      4500 8614 4500 8610 4492 8605 4491 8600
      4498 8594 4494 8584 4500 8578 4477 8572
      4477 8582 4436 8582 4427 8633
TIME...MOT...LOC 0300Z 256DEG 36KT 4500 8622 4437 8600
WIND...HAIL 60MPH <.50IN

$$
253 
WWUS34 KAPX 240317
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1117 PM EDT TUE AUG 23 2011

MIC019-089-101-240330-
/O.CON.KAPX.SV.W.0078.000000T0000Z-110824T0330Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
1117 PM EDT TUE AUG 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LEELANAU...NORTHERN MANISTEE AND BENZIE COUNTIES UNTIL 1130 PM EDT...

AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF PLATTE TOWNSHIP TO BRETHREN...MOVING EAST
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  EMPIRE...THOMPSONVILLE...HONOR...PLATTE TOWNSHIP...COPEMISH...GLEN   
  HAVEN...GLEN ARBOR...BURDICKVILLE...LAKE ANN...MAPLE CITY...CEDAR...
  WALLIN AND GOOD HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4437 8627 4456 8623 4469 8627 4474 8617
      4474 8612 4477 8608 4490 8608 4492 8605
      4500 8614 4500 8610 4492 8605 4491 8600
      4498 8594 4494 8584 4500 8578 4477 8572
      4477 8582 4436 8582 4427 8633
TIME...MOT...LOC 0316Z 256DEG 36KT 4471 8609 4434 8598
WIND...HAIL 60MPH <.50IN

$$
400 
WWUS34 KAPX 240329
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1129 PM EDT TUE AUG 23 2011

MIC019-089-101-240339-
/O.EXP.KAPX.SV.W.0078.000000T0000Z-110824T0330Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
1129 PM EDT TUE AUG 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEELANAU...
NORTHERN MANISTEE AND BENZIE COUNTIES WILL EXPIRE AT 1130 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.

LAT...LON 4437 8627 4456 8623 4469 8627 4474 8617
      4474 8612 4477 8608 4490 8608 4492 8605
      4500 8614 4500 8610 4492 8605 4491 8600
      4498 8594 4494 8584 4500 8578 4477 8572
      4477 8582 4436 8582 4427 8633
TIME...MOT...LOC 0329Z 256DEG 36KT 4474 8591 4437 8580
WIND...HAIL <50MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 10:29 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 23, 10:29 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EDT TUE AUG 23 2011

.SYNOPSIS.../ISSUED AT 341 PM/

LOW PRESSURE MOVING ACROSS SOUTHERN CANADA...WILL DRAG A COLD FRONT
THROUGH THE STATE ON WEDNESDAY. THIS FRONT...COMBINED WITH AN UPPER
LEVEL DISTURBANCE...WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS
TONIGHT INTO WEDNESDAY. HIGH PRESSURE WILL BUILD BACK INTO THE
REGION ON THURSDAY...WITH MAINLY FAIR WEATHER EXPECTED FROM
THURSDAY...INTO THE UPCOMING WEEKEND. AFTER A WARM DAY
WEDNESDAY...TEMPERATURES WILL BECOME A BIT MORE SEASONAL FOR THE
REMAINDER OF THE WEEK.

SCHWARTZ

&&

.SHORT TERM.../ISSUED AT 1026 PM/...TONIGHT

A FAIRLY POTENT BUT COMPACT UPPER LOW CONTINUES TO DROP SOUTHEAST
TOWARD SOUTHWESTERN COUNTIES OF THE FORECAST AREA (CENTER IS
CURRENTLY ACROSS EAST CENTRAL WISCONSIN). MEANWHILE...A SURFACE WARM
FRONT IS APPROACHING THE REGION FROM THE SOUTH. THERE IS STRONG
UPPER SUPPORT WITH THE SHORT WAVE BUT LITTLE IN THE WAY IN LOW/MID
LEVEL FORCING. ML CAPES ONLY INCREASE TO A FEW HUNDRED J/KG ACROSS
SOUTHWEST ZONES. LOW LEVEL WIND FIELDS REMAIN ROBUST WITH 40-45
KNOTS AT AROUND 10,000 FEET AGL. THEREFORE...INCOMING SHOWERS AND
THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE ACROSS SOUTHWEST
ZONES WITH THE MAIN THREAT BEING DAMAGING WINDS. HAIL IS AN OUTSIDE
THREAT WITH THE FREEZING LEVEL OF AROUND 12,000 FEET. ELSEWHERE
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AS JUICIER
AIR AND ASSOCIATED THETA-E RIDGE RIDES NORTHWARD. LOW TEMPERATURES
IN THE MIDDLE 60S TO AROUND 70. WINDS WILL BE SOUTHERLY BETWEEN 5
AND 10 MPH.

SULLIVAN

&&

.LONG TERM.../ISSUED AT 341 PM/...WEDNESDAY AND BEYOND

WEDNESDAY...AS THE 500 MB JET STREAK DIGS INTO THE TROUGH OVER THE
FORECAST AREA, WE LOSE THE LFQ OF THE JET FOR THE MORNING, NOT TO
MENTION THAT THE WARM FRONT WILL HELP TO ALLEVIATE THE INSTABILITY
AS IT GOES THROUGH THE FORECAST ARE OVERNIGHT, SO WILL KEEP THE POPS
CONTAINED TO E UPPER AND THE TIP OF THE MIT NEAR HEAD OF THE 500 MB
JET. AFTER 18Z, THE INSTABILITY RAMPS BACK UP AND A SECOND IMPULSE
OF ENERGY IS DIVING INTO THE TROUGH TO PUSH THINGS A LITTLE MORE
SOUTH. THIS WILL KICK OFF A ROUND OF THUNDERSTORMS. THE GFS IS A
LITTLE MORE AGGRESSIVE WITH THE THUNDER, HOWEVER, THE ECMWF HAS THE
CHANCE OF RAIN OVER NE LOWER. THE NAM IS LESS BULLISH WITH THIS
FEATURE AND PUSHES THE RAIN OFF TO THE EAST QUICKLY. WILL GO WITH
THE GFS/ECMWF IDEA.

WEDNESDAY NIGHT...HIGH PRESSURE BEGINS TO BUILD INTO THE REGION
OVERNIGHT, EXPECT A SPOKE OF ENERGY MOVING DOWN ALONG THE BACK SIDE
OF THE 500 MB LOW TO KICK OFF SOME SHOWERS IN E UPPER.

THURSDAY...HOWEVER, DRY AIR PUSHES INTO THE E UPPER DURING THE
MORNING, SO THE ENTIRE AREA SHOULD BE PARTLY SUNNY, AT LEAST, AND
DRY THROUGH THE DAY. 850 MB TEMPERATURES ARE AROUND 10C TO 12C,
WHICH WILL HELP TO PRODUCE CU. MIXING THIS AIR SHOULD GET US INTO
THE LOWER 70S AT LEAST. IF THERE ARE MORE CLOUDS THEN AROUND 70 OR
UPPER 60S WILL BE POSSIBLE.

THURSDAY NIGHT...ANY CLOUDS WE DO HAVE FOR THE DAY, WILL QUICKLY
DIMINISH OVERNIGHT AND WITH THE WINDS DECOUPLING, WILL EXPECT THAT
THE TEMPERATURES WILL FALL OFF INTO THE MID 40S. IN N LOWER. THE
RETURN FLOW LOOKS LIKE IT WILL GET STARTED OVERNIGHT IN E UPPER. SO
WILL GO WITH AROUND 50.

FRIDAY...I HAVE TO SEE OF ALL THE MODEL SOLUTIONS FOR THE DAY, I
LIKE THE NAM JUST BECAUSE IT HAS THE LEAST RAIN AND KEEPS IT OUT OF
OUR AREA AND BEGINS TO PULL THE RAIN NORTH OF THE FORECAST AREA BY
THE AFTERNOON. THE GFS AND ECMWF START TO PULL THE RAIN NORTH IN THE
EVENING, AND THREATEN TO PUSH THE RAIN INTO THE REGION LATE IN THE
DAY. HOWEVER, I HAVE YET TO SEE ANY INDICATION THAT THE JET PATTERN
OF THE LAST TWO MONTHS HAS MADE ANY MAJOR CHANGE, AND THAT THE
ENERGY WILL SINK FAR ENOUGH SOUTH TO GET ANY RAIN IN N LOWER.
OVERNIGHT, A PORTION OF THE ENERGY WILL SINK THROUGH E UPPER SO
CHANCE OF RAIN OVERNIGHT.

EXTENDED (SATURDAY THROUGH TUESDAY)...SATURDAY, WHETHER YOU BELIEVE
THE GFS OR THE ECMWF, THE FRONT IS THROUGH AND THE HIGH IS BUILDING
INTO THE FORECAST AREA. SUNDAY, WITH THE HURRICANE MOVING UP THE EAST
COAST, THINK THAT THE GFS IDEA IS TOO FAST DROPPING THE 500 MB INTO
THE NORTHERN PLAINS AND INTO THE GREAT LAKES OVERNIGHT. SO KEPT THE
RAIN OUT OF THE NIGHT. THE 12Z GFS HAS CUT BACK THE RAIN FROM WHAT
THE 06Z GFS HAD, AND THINK THAT THE ECMWF IN N MINNESOTA IS
REASONABLE. MONDAY, I LEFT THE CHANCE POPS IN FOR THE DAY, BUT IF
THE ECMWF IS RIGHT THEN THE BULK OF THE RAIN WILL DROP THROUGH THE
SOUTH AND WEST OF THE REGION. THINK THAT THE GFS IS OVERDONE
CONSIDERING THE PATTERN THAT HAS BEEN OVER US HAS BEEN A LITTLE MORE
DRY. TUESDAY, THINGS LOOK DRY, AS THE RAIN LOOKS TO BE EAST OF THE
REGION AND THE HIGH BEGINS TO BUILDS INTO THE FORECAST AREA.

JSL

&&

.MARINE.../ISSUED AT 1026 PM/

WINDS HAVE DIMINISHED AND WAVES ARE EXPECTED TO FOLLOW SUITE
OVERNIGHT. WEDNESDAY, A COLD FRONT GOES THROUGH THE FORECAST
AREA, AND THE WINDS WILL COME UP TO SMALL CRAFT CRITERIA, FOLLOWED
BY THE WAVES (LIKELY ISSUED BY THE MID NIGHT SHIFT EARLY WEDNESDAY
MORNING). THAT WILL CONTINUE THROUGH WEDNESDAY NIGHT, THEN THE
GRADIENT WILL RELAX AND THE WINDS AND WAVES, WILL SLOWLY DIMINISH
ON THURSDAY, HOWEVER, IT LOOKS LIKE IT WILL REMAIN ABOVE CRITERIA
IN LAKE MICHIGAN INTO THE AFTERNOON.

AJS

&&

.AVIATION.../ISSUED AT 759 PM/...VALID FOR 00Z TAFS

DETERIORATING FLIGHT CONDITIONS THIS EVENING AS A WARM FRONT
LIFTS TOWARDS THE REGION WITH SHOWERS AND THUNDERSTORMS AND MVFR
CONDITIONS. RIGHT NOW...FEEL THAT THIS WILL BE MORE OF A SHOWER
WITH EMBEDDED THUNDERSTORM SCENARIO...AND HAVE NOT ADDED ANY IFR
TSRA TO THIS TAF PACKAGE. AFTER THE SHOWERS/STORMS EXIT AFTER
MIDNIGHT...A PERIOD OF RESIDUAL MVFR HAZE/BR LOOKS LIKELY THROUGH
DAYBREAK BEFORE VFR CONDITIONS RESUME WEDNESDAY MORNING UNDER SOME
SCATTERED CUMULUS.

OTHER IMPORTANT FACTOR WILL BE LOW LEVEL WIND SHEAR TONIGHT AS
SOUTHERLY/SOUTHWESTERLY LOW LEVEL JET DEVELOPS. GENERALLY EXPECT
35-40KT WINDS AT 2KFT BEGINNING THIS EVENING AND CONTINUING
THROUGH ABOUT DAYBREAK WEDNESDAY.

SOUTHWEST WINDS 12G18KTS WEDNESDAY...SHIFTING INTO THE NORTHWEST
LATE AS A COLD FRONT MOVES THROUGH THE REGION. THE FRONT LOOKS TO
BE PRECIPITATION FREE AT THIS POINT...EXCEPT FOR A SHOWER OR
THUNDERSTORM POSSIBLE AT APN.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Aug 23, 10:41 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1041 PM EDT TUE AUG 23 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
241800-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1041 PM EDT TUE AUG 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN
TONIGHT...WITH A CHANCE OF THUNDERSTORMS IN EASTERN UPPER MICHIGAN.
SOME THUNDERSTORMS COULD BE SEVERE ACROSS NORTHERN
LOWER...ESPECIALLY ALONG AND SOUTH OF M-72. THE PRIMARY SEVERE
WEATHER THREAT IS DAMAGING WINDS...ALTHOUGH LARGE HAIL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING IN EASTERN
UPPER MICHIGAN. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING IN NORTHEAST LOWER MICHIGAN. SOME OF THESE STORMS COULD
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

AJS

In the hours before

Special weather statement, Aug 23, 10:11 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1011 PM EDT TUE AUG 23 2011

MIZ025-031-240245-
BENZIE MI-MANISTEE MI-
1011 PM EDT TUE AUG 23 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF PIERPORT...OR 13 MILES NORTH OF
MANISTEE...MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  THOMPSONVILLE...
  PIERPORT...
  ARCADIA...
  COPEMISH...
  BENDON...
  BLAINE TOWNSHIP...
  PERE MARQUETTE STATE FOREST...
  WALLIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ
Special weather statement, Aug 23, 10:32 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EDT TUE AUG 23 2011

MIZ025-026-031-032-240300-
BENZIE MI-GRAND TRAVERSE MI-MANISTEE MI-WEXFORD MI-
1032 PM EDT TUE AUG 23 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF THOMPSONVILLE...MOVING EAST AT
45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  THOMPSONVILLE...
  COPEMISH...
  BENDON...
  KARLIN...
  INTERLOCHEN STATE PARK...
  INTERLOCHEN...
  BUCKLEY...
  GRAWN...
  HANNAH...
  KINGSLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Aug 23, 10:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1037 PM EDT TUE AUG 23 2011

MIZ025-031-240300-
BENZIE MI-MANISTEE MI-
1037 PM EDT TUE AUG 23 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS...FROM 23 MILES NORTHWEST OF
FRANKFORT TO 11 MILES WEST OF MANISTEE...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MANISTEE...
  FRANKFORT...
  BEULAH...
  ORCHARD BEACH STATE PARK...
  PARKDALE...
  EASTLAKE...
  PIERPORT...
  ARCADIA...
  ONEKAMA...
  NORWALK...
  BENZONIA...
  BRETHREN...
  KALEVA...
  PERE MARQUETTE STATE FOREST...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:55 PM EDTSmall Craft AdvisoryAPX34 min
Aug 23, 9:57 PM EDTSpecial Marine WarningAPX93 min
Aug 23, 10:20 PM EDTSpecial Marine WarningAPX85 min
Aug 23, 11:14 PM EDTSpecial Marine WarningAPX45 min
Aug 24, 4:11 AM EDTSmall Craft AdvisoryAPX40 hr
Aug 24, 11:26 AM EDTSpecial Marine WarningAPX34 min
Aug 24, 12:36 PM EDTSpecial Marine WarningAPX28 min
Aug 24, 3:47 PM EDTGale WarningAPX12 hr
Aug 24, 4:45 PM EDTSpecial Marine WarningAPX30 min
Aug 24, 5:01 PM EDTSpecial Marine WarningAPX44 min
Aug 24, 6:53 PM EDTSpecial Marine WarningAPX83 min
Aug 24, 7:07 PM EDTSevere Thunderstorm WarningAPXIosco38 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.